Alert archive / California / Small Craft Advisories in 2024
Small Craft Advisory 30, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 4, 2024, 8:43 AM PST. It took effect at Mar 4, 2024, 1:00 PM PST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2024, 8:43 AM PST (16:43 UTC)
- In effect from
- Mar 4, 2024, 1:00 PM PST
- Expired
- Mar 5, 2024, 3:00 PM PST
- In force
- 26 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
649 WHUS76 KEKA 041643 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 843 AM PST Mon Mar 4 2024 PZZ450-470-050045- /O.NEW.KEKA.SC.Y.0030.240304T2100Z-240305T1600Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 843 AM PST Mon Mar 4 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PST TUESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 1 PM this afternoon to 8 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
078 WHUS76 KEKA 042301 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 301 PM PST Mon Mar 4 2024 PZZ450-470-050715- /O.EXT.KEKA.SC.Y.0030.000000T0000Z-240305T1100Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 301 PM PST Mon Mar 4 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...South winds around 20 kt with gusts up to 30 kt and seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
182 WHUS76 KEKA 050459 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 859 PM PST Mon Mar 4 2024 PZZ455-475-051300- /O.EXB.KEKA.SC.Y.0030.240305T1100Z-240305T1700Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 859 PM PST Mon Mar 4 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas around 8 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 AM to 9 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-470-051300- /O.EXT.KEKA.SC.Y.0030.000000T0000Z-240305T1700Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 859 PM PST Mon Mar 4 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST TUESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
544 WHUS76 KEKA 051005 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 205 AM PST Tue Mar 5 2024 PZZ455-475-051815- /O.EXT.KEKA.SC.Y.0030.240305T1100Z-240305T2300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 205 AM PST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-470-051700- /O.CON.KEKA.SC.Y.0030.000000T0000Z-240305T1700Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 205 AM PST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
234 WHUS76 KEKA 051644 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 844 AM PST Tue Mar 5 2024 PZZ450-470-051745- /O.EXP.KEKA.SC.Y.0030.000000T0000Z-240305T1700Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 844 AM PST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$ PZZ455-475-052300- /O.CON.KEKA.SC.Y.0030.000000T0000Z-240305T2300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 844 AM PST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 7 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
381 WHUS76 KEKA 052245 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 245 PM PST Tue Mar 5 2024 PZZ475-060645- /O.EXP.KEKA.SC.Y.0030.000000T0000Z-240305T2300Z/ /O.NEW.KEKA.SC.Y.0031.240306T0900Z-240306T2100Z/ /O.NEW.KEKA.GL.W.0018.240306T2100Z-240307T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 245 PM PST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas 11 to 14 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 1 PM Wednesday to 9 AM PST Thursday. For the Small Craft Advisory, from 1 AM to 1 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-060645- /O.EXP.KEKA.SC.Y.0030.000000T0000Z-240305T2300Z/ /O.NEW.KEKA.SC.Y.0031.240306T1700Z-240308T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 245 PM PST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PST FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 9 AM Wednesday to 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-060645- /O.NEW.KEKA.SC.Y.0031.240306T0500Z-240306T1700Z/ /O.NEW.KEKA.GL.W.0018.240306T1700Z-240307T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 245 PM PST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PST THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 35 kt and seas 10 to 12 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM Wednesday to 3 AM PST Thursday. For the Small Craft Advisory, from 9 PM this evening to 9 AM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-060645- /O.NEW.KEKA.SC.Y.0031.240306T1700Z-240308T1100Z/ Pt St George to Cape Mendocino out 10 nm- 245 PM PST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PST FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 AM Wednesday to 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 5:26 AM PST, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 4, 5:26 AM PST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
526 AM PST Mon Mar 4 2024
.SYNOPSIS...Shower activity continues to wane this morning. Another
system approaches today, which should rapidly stabilize the
atmosphere this morning then bring mostly rain this afternoon, along
with snow in Trinity county this afternoon and Tuesday. Snow levels
rise late Tuesday while precipitation continues into Tuesday night
and Wednesday as a closed low drifts toward southern California.
Drier weather is forecast for the second half of the week.
&&
.DISCUSSION...The upper level trough which has been in place aloft
for the last few days finally exits the region to the north and east
this morning. Meanwhile, another system approaches Monday from the
west, bringing mostly rain and a sharp increase in snow levels on
Monday as warmer air moves over the area. However, several
deterministic models continue suggesting cold air trapping occurring
in Trinity county with this system, likely keeping snow levels
around 2500 to 3500 ft while they rise to around 3500 to 5000 ft
elsewhere Monday night. While Trinity will likely see a break in the
precip tonight, the Winter Storm Warning remain in effect through
Tuesday afternoon for simplicity. Elsewhere, precip is forecast to
fall as light stratiform rain for all but the highest mountain
peaks, and is expected to be prolonged but not impactful. South
winds may briefly gust to around 40 mph along the Redwood coast with
the passage of this system's surface front late tonight.
Deterministic models depict the shortwave trough evolving into a
closed low off the California Coast Tuesday afternoon, with this
closed low drifting southeastward (well south of NWRN CA) toward
southern California on Wednesday. This will bring subtropical
moisture toward northern California, bringing moderate rainfall and
mountain snow for elevations above 4000 feet Tuesday night and
Wednesday morning. How much rainfall we receive will depend on the
track of the low itself...should it drift further south rates likely
remain light and diminish sooner, whereas if it moves onshore along
the central coast we would see enhanced rain rates Tuesday night.
Should this second scenario develop, we may see rises on small
streams and some localized ponding water, otherwise impacts are
expected to be minimal.
A highly amplified shortwave ridge essentially shuts off precip
chances for Thursday into Friday with strong agreement in ensemble
model guidance. Precip is then forecast this weekend or early next
week as another trough digs over the NEPAC.
&&
.AVIATION...Flight conditions have remained mostly VFR along the
coast this morning, with brief dips into MVFR with passing showers.
Light to moderate rainfall will develop during the day today along
the Redwood coast. Gusty southerly winds and some low level winds
shear will develop this afternoon and into the evening. CIGS at UKI
are expected to improve this morning, then remain mostly VFR through
the day before worsening again late tonight as rain approaches.
&&
.MARINE...The first half of today will have quieter winds before a
frontal system and the associated low pressure approach the coast
this afternoon bringing freshening southerly winds through Tuesday.
High pressure and northerly winds will return Tuesday night and
persist through Thursday. Wave conditions are dominated by a
persistent steep west wave but locally generated waves will also be
present.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Storm Warning until 10 AM PST this morning for
CAZ102-105-106.
Winter Storm Warning until 4 PM PST Tuesday for CAZ107-108.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 8:56 PM PST | Special Weather Statement | EKA | Humboldt | 34 min |
Nearby
Small Craft Advisories in California, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.